Arizona, 2006Damaging Wind in Arizona, July 18, 2006
July 18, 2006 · NWS PSR · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $1.0 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jul 18, 2:58 PM MST, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 18, 2:58 PM MST, 2 hours 39 minutes before
AZZ020>028-CAZ030>033-190600-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
258 PM MST TUE JUL 18 2006
SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
PERSISTENT HIGH PRESSURE TO OUR NORTH WILL CONTINUE THE SOUTHEAST TO
NORTHEAST FLOW PATTERN THE REMAINDER OF THIS WEEK. WEAK WEATHER
IMPULSES WILL BE EMBEDDED IN THIS FLOW FROM TIME TO TIME...GIVING A
CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
JUST ABOUT EACH DAY...WITH PERHAPS THURSDAY AND FRIDAY BEING
SOMEWHAT LESS ACTIVE. IN THE MEANTIME...AFTERNOON TEMPERATURES WILL
BE ABOVE NORMAL THROUGHOUT THE WEEK.
&&
.SHORT TERM...
TONIGHT THROUGH FRIDAY...
APPEARS LIKE AN ACTIVE EVENING IS SHAPING UP FOR SCNTRL PART OF PHX
CWA. TSTMS CURRENTLY FORMING OVER SE AZ WITH SELY STEERING FLOWS
EXPECTED TO PUSH OUTFLOWS TOWARDS PHX AREA. EVENING DUST STORMS
ACCOMPANYING STORM OUTFLOWS ALSO A LIKELIHOOD THIS EVENING. AMS VERY
MOIST AND UNSTABLE WITH ML CAPES IN THE 1000-1500 J/KG RANGE. THROW
IN TEMPS THAT MAXED OUT AOA 110F...NO SURPRISE THAT STORMS ARE
FORMING NICELY. AND...SOME UPPER LEVEL DIVERGENCE HELPING STORMS TO
GET RATHER TALL. MOST POPS TONIGHT ARE IN THE 20 TO 40 PCNT RANGE...
HIGHEST OVER FAR E. MEANWHILE...ANOTHER SHORTWAVE FORECAST TO ROTATE
INTO THE CWA FROM THE EAST BY WED EVENING FOR POSSIBILITY OF ANOTHER
ACTIVE LATE AFTN/EVE TOMORROW. OF COURSE...IF WE GET WIDESPREAD
ACTION TONIGHT...IT MAY SERVE TO STABLIZE/SQUELCH CONVECTION SOME
TOMORROW. LOOKS LIKE A COUPLE OF DOWNER DAYS ON THURSDAY/FRIDAY AS
SOME DRIER AIR MOVES IN...STILL ENOUGH MOISTURE FOR ISOLD ACTIVITY
MAINLY MTNS. TEMPS WILL BE GETTING CLOSE TO HEAT ADVISORY LEVELS...
BUT BOTH PHX AND YUM FORECASTS FALL JUST SHORT OF LOCALLY DERIVED
CURVES...BUT STILL WELL ABOVE NORMAL.
&&
.LONG TERM...
FRIDAY NIGHT THROUGH TUESDAY...
PREVIOUS DISCUSSION...
THE HIGH PRESSURE SYSTEM ALOFT IS EXPECTED TO CONTINUE TO BE
CENTERED OVER NEVADA WITH A FLOW ALOFT FROM THE NORTHEAST AND EAST
BRINGING VARYING AMOUNTS OF MOISTURE OVER US. THUS...WILL KEEP THE
CURRENT BROAD-BRUSH FORECAST OF SLIGHT CHANCE OF MAINLY LATE
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN THE DESERT
AREAS...AND A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS IN THE HIGHER TERRAIN EAST OF THE GREATER PHOENIX AREA.
&&
.AVIATION...
00Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS
PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE
DETAILED INFORMATION.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
ESTLE
Hazardous weather outlook, Jul 18, 7:08 AM MST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
708 AM MST TUE JUL 18 2006
AZZ020>023-025>028-CAZ031>033-191415-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
708 AM PDT TUE JUL 18 2006 /708 AM MST TUE JUL 18 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME
SOUTHEAST CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND
THIS EVENING WITH THE EXCEPTION OF YUMA AND IMPERIAL COUNTY.
STRONG...GUSTY WINDS...LOWERED VISIBILITY DUE TO BLOWING DUST...AND
LOCALLY HEAVY RAIN ARE POSSIBLE WITH THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY IN
SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA LATE
WEDNESDAY AFTERNOON AND WEDNESDAY EVENING.
THERE IS A SLIGHT CHANCE OF LATE AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS FRIDAY AND MAINLY SATURDAY THROUGH MONDAY.
STRONG...GUSTY WINDS...LOWERED VISIBILITY DUE TO BLOWING DUST...AND
LOCALLY HEAVY RAIN ARE POSSIBLE WITH THE STRONGEST STORMS.
THE WINDS COULD BE DAMAGING PARTICULARLY LATE WEDNESDAY AFTERNOON
AND EVENING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ024-191415-
SOUTHERN GILA/TONTO NF FOOTHILLS-
708 AM MST TUE JUL 18 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING. STRONG...GUSTY WINDS...AND LOCALLY HEAVY RAIN ARE POSSIBLE
WITH THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. STRONG...GUSTY WINDS AND LOCALLY HEAVY RAIN ARE POSSIBLE
WITH THE STRONGEST STORMS. THE WINDS COULD BE DAMAGING AND HAIL IS
POSSIBLE PARTICULARLY WEDNESDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ030-191415-
JOSHUA TREE NATIONAL PARK-
708 AM PDT TUE JUL 18 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON
AND EARLY THIS EVENING. STRONG...GUSTY WINDS AND LOCALLY HEAVY RAIN
ARE POSSIBLE WITH THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF AFTERNOON AND EARLY EVENING SHOWERS AND
THUNDERSTORMS. STRONG...GUSTY WINDS AND LOCALLY HEAVY RAIN ARE
POSSIBLE WITH THE STRONGEST STORMS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ELLIS
Thunderstorm Wind, Maricopa
- When
- July 18, 5:37 PM MST to 5:39 PM MST
- Where
- Maricopa County, Chandler Williams Af
- Measured
- 75 kt (86 mph) measured gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $1.0 million
- Reported by
- NEWSPAPER
- Coordinates
- 33.300, -111.667
Considerable damage to two aircraft at Williams Gateway Airport. A twin engine plane was flipped onto a single engine plane when microburst winds struck the airport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, July 18, 20063 deaths · 12 events
- Damaging Wind in Pennsylvania, July 18, 20062 deaths · 1 injured · 62 kt wind · 1 event
- Hail and Damaging Winds in Indiana, July 18, 20061 death · 1 injured · $59,000 · 1.75 in hail · 27 events
- Hail and Damaging Wind in Vermont, July 18, 200612 injured · $35,000 · 1 in hail · 2 events
- Flash Flood and Hail in West Virginia, July 18, 2006$908,000 · 2.5 in hail · 11 events
- Hail and Damaging Winds in Maine, July 18, 2006$18,000 · 1.75 in hail · 58 events
- Hail and Damaging Winds in Maryland, July 18, 2006$126,000 · 1 in hail · 14 events
- Hail and Damaging Wind in Mississippi, July 18, 2006$170,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Indiana, July 18, 2006$100,000 · 1 in hail · 6 events
- Hail and Lightning Strike in Mississippi, July 18, 2006$100,000 · 0.75 in hail · 2 events
- Lightning Strike in Maine, July 18, 2006$100,000 · 1 event
- Hail and Damaging Winds in Rhode Island, July 18, 2006$65,000 · 1.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521997.